MAUDE Adverse Event Report: ALPHATEC SPINE INC BLUNT TIP NITINOL GUIDEWIRE 18"; FZX

ALPHATEC SPINE INC BLUNT TIP NITINOL GUIDEWIRE 18"; FZX
Model Number 73770-18-2
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation possible at this time.The suspect device has not been returned for evaluation nor has the identifying lot number been provided.The fragment which was reported to be irretrievable, is manufactured out of nitinol, a shape memory alloy constructed out of a combination of nickel and titanium.The nitinol used in the manufacturing of guidewires is processed and certified according to astm f2063 specifications.
 
Event or Problem Description
Atec received medwatch report number mw5085894 from the fda via mail on (b)(6) 2019.The report stated that during a spine procedure, the k-wire being used broke off.Majority of the wire was removed, but a small piece was irretrievable.

Brand Name
BLUNT TIP NITINOL GUIDEWIRE 18"
Common Device Name
FZX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8632061
Report Number2027467-2019-00026
Device Sequence Number13946895
Product Code FZX
UDI-Device Identifier00844856057623
UDI-Public(01)00844856057623
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73770-18-2
Device Catalogue Number73770-18-2
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;